Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 108, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 21, 2005, 10:39 AM CDT for Milwaukee County, Waukesha County, Wisconsin. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2005, 10:39 AM CDT (15:39 UTC)
- Expired
- Jul 21, 2005, 11:33 AM CDT
- In force
- 54 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Milwaukee County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 40 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 10:40 AM CDT | TSTM WND GST 68 | New Berlin, WI | WINDS GUSTS REPORTED FROM GLEN PARK ELEMENTARY SCHOOL |
| Jul 21, 10:43 AM CDT | TSTM WND GST 70 | Brookfield, WI | |
| Jul 21, 10:55 AM CDT | TSTM WND DMG | Waukesha, WI | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 8:50 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 211539 SVRMKX WIC079-133-211630- /O.NEW.KMKX.SV.W.0108.050721T1539Z-050721T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1039 AM CDT THU JUL 21 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 1130 AM CDT * AT 1036 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MUSKEGO...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREENFIELD...GREENDALE...WEST ALLIS AROUND 1045 AM CDT... WEST MILWAUKEE...WAUWATOSA AND BUTLER AROUND 1050 AM CDT... MILWAUKEE AROUND 1055 AM CDT... ST. FRANCIS AND BROWN DEER AROUND 1100 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4319 8835 4285 8816 4300 8771 4319 8786 $$ HENTZ
3 follow-up statements
000 WWUS53 KMKX 211554 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1054 AM CDT THU JUL 21 2005 WIC079-133-211630- /O.CON.KMKX.SV.W.0108.000000T0000Z-050721T1630Z/ WAUKESHA-MILWAUKEE- 1054 AM CDT THU JUL 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 AM CDT FOR MILWAUKEE AND EASTERN WAUKESHA COUNTIES... AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MERTON TO MUSKEGO...MOVING NORTHEAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... MENOMONEE FALLS AND GREENFIELD BY 1100 AM CDT... MILWAUKEE BY 1105 AM CDT... SAINT FRANCIS AND CUDAHY BY 1110 AM CDT... WHITEFISH BAY BY 1115 AM CDT... AT 1040 AM DAMAGING WINDS UP TO 68 MPH WERE REPORTED IN NEW BERLIN WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON FOR SOUTHEASTERN WISCONSIN. LAT...LON 4319 8835 4285 8816 4299 8772 4319 8786 $$ REM
000 WWUS53 KMKX 211610 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1110 AM CDT THU JUL 21 2005 WIC133-211618- /O.CAN.KMKX.SV.W.0108.000000T0000Z-050721T1630Z/ WAUKESHA- 1110 AM CDT THU JUL 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WAUKESHA COUNTY IS CANCELED... THE LINE OF THUNDERSTORMS THAT WERE THE BASIS FOR THE SEVERE THUNDERSTORM WARNING HAVE MOVED EAST OF WAUKESHA COUNTY...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED FOR WAUKESHA COUNTY. A SECOND LINE OF THUNDERSTORMS WILL BE APPROACHING WAUKESHA COUNTY FROM THE WEST BY 12 NOON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON FOR SOUTHEASTERN WISCONSIN. LAT...LON 4318 8803 4286 8803 4291 8780 4319 8786 $$ WIC079-211630- /O.CON.KMKX.SV.W.0108.000000T0000Z-050721T1630Z/ MILWAUKEE- 1110 AM CDT THU JUL 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 AM CDT FOR MILWAUKEE COUNTY... AT 1102 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BROWN DEER TO SOUTH MILWAUKEE...MOVING NORTHEAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... FOX POINT AND BAYSIDE BY 1115 AM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON FOR SOUTHEASTERN WISCONSIN. LAT...LON 4318 8803 4286 8803 4291 8780 4319 8786 $$
000 WWUS53 KMKX 211633 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1133 AM CDT THU JUL 21 2005 WIC079-211641- /O.EXP.KMKX.SV.W.0108.000000T0000Z-050721T1630Z/ MILWAUKEE- 1133 AM CDT THU JUL 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MILWAUKEE COUNTY HAS EXPIRED... THE LINE OF SEVERE THUNDERSTORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED EAST OVER LAKE MICHIGAN. THEREFORE THE SEVERE THUNDERSTORM WARNING FOR MILWAUKEE COUNTY HAS EXPIRED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON FOR SOUTHEASTERN WISCONSIN. LAT...LON 4318 8803 4286 8803 4291 8780 4319 8786 $$ REM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:22 AM CDT, 7 hours 17 minutes earlier.
Area forecast discussion, Jul 21, 3:22 AM CDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 322 AM CDT THU JUL 21 2005 .DISCUSSION...FORECAST FOCUS ON CONVECTION TODAY AND CHANCES FOR SATURDAY. RADAR AND SAT LOOPS SHOW LARGE MCS MOVING THROUGH MINNESOTA AND IOWA WHICH SHOULD TRACK ACROSS CWA THIS MORNING INTO EARLY AFTERNOON. STRONG MID LEVEL ISENT LIFT EXPECTED ALSO THIS AFTERNOON DUE TO OVERRUNNING OF 850 BARO ZONE ALONG WITH SHORT WAVE. SOME CONVECTION MAY EXTEND INTO EVENING HOURS. NEW NAM INDICATES STRONG SHORT WAVE ROTATING ACROSS CWA SATURDAY WITH OVERRUNNING 850 BARO ZONE AND MID LEVEL WAA. WILL INCREASE POPS A BIT. LONGER RANGE MODELS INDICATE SERIES OF SHORT WAVES AND SURFACE TROUGHS. CONVECTION WILL BE POSSIBLE AT TIMES SUNDAY THROUGH TUESDAY. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 21, 6:26 AM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 626 AM CDT THU JUL 21 2005 WIZ046-047-051-052-056>060-062>072-221000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 626 AM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE IN SOME LOCATIONS EARLY THIS MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS MORNING AND THIS AFTERNOON...WITH SOME STORMS POSSIBLY LINGERING INTO THE EVENING. THE MAIN THREAT APPEARS TO BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE PERIOD SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS NOT ANTICIPATED AT THIS TIME. && DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-221000- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 626 AM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT PATCHY DENSE FOG MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE IN SPOTS EARLY THIS MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS MORNING AND THIS AFTERNOON...WITH SOME STORMS POSSIBLY LINGERING INTO THE EVENING. THE MAIN THREAT APPEARS TO BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE PERIOD SATURDAY THROUGH TUESDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ NJ
In the hours before
Local storm report, Jul 21, 9:50 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
950 AM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM FLOOD 2 W SUN PRAIRIE 43.18N 89.27W
07/21/2005 DANE WI TRAINED SPOTTER
MINOR URBAN FLOODING DUE TO WATER OVER THE CURB
&&
PJSSpecial weather statement, Jul 21, 9:53 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 953 AM CDT THU JUL 21 2005 WIZ046-047-051-052-056>060-063>066-068>072-211600- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-JEFFERSON-KENOSHA- MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-SHEBOYGAN-WALWORTH- WASHINGTON-WAUKESHA- 953 AM CDT THU JUL 21 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1 PM FOR MOST OF SOUTH CENTRAL WISCONSIN AND ALL OF SOUTHEAST WISCONSIN... A STRONG SQUALL LINE FROM NEAR PRINCETON IN GREEN LAKE COUNTY...TO JEFFERSON...TO DELAVAN WILL CONTINUE EAST TO NORTHEAST AROUND 30 MPH. VERY HEAVY RAINFALL...FREQUENT LIGHTNING STRIKES AND WIND GUSTS UP TO 30 TO 50 MPH WILL ACCOMPANY THIS LINE OF STORMS. ONE INCH OF RAIN OR LOCALLY MORE IS EXPECTED TO CONTINUE AS THE LINE OF STORMS MOVES EAST. URBAN AND SMALL STREAM FLOODING IS LIKELY. AS THE LINE MOVES INTO SOUTHEAST WISCONSIN IT WILL ENCOUNTER GREATER INSTABILITY AND MAY INTENSIFY...POSSIBLY BECOMING SEVERE WITH STRONG DAMAGING WINDS. STAY TUNE TO NOAA WEATHER RADIO FOR UPDATES ON THIS STRONG LINE OF STORMS AND ANY POSSIBLE WARNINGS. GEHRING
Local storm report, Jul 21, 9:54 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
954 AM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLOOD JANESVILLE 42.68N 89.02W
07/21/2005 ROCK WI TRAINED SPOTTER
STREET FLOODING ON THE INTERSECTION OF MAIN AND PALMER
&&
PJSLocal storm report, Jul 21, 10:06 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1006 AM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FUNNEL CLOUD 8 S BEAVER DAM 43.35N 88.84W
07/21/2005 DODGE WI TRAINED SPOTTER
FUNNEL CLOUD REPORTED 8 MILES SOUTH OF BEAVER
DAM...FUNNEL CLOUD WAS DROPPING OUT OF CLOUDS AND QUICKLY
GOING BACK UP INTO CLOUDS
&&
PJSLocal storm report, Jul 21, 10:37 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1037 AM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND GST SPRING PRAIRIE 42.64N 88.41W
07/21/2005 40 MPH WALWORTH WI PUBLIC
HEAVY RAIN...WIND 35 MPH WITH GUSTS TO 40 MPH
&&
PJSSpecial weather statement, Jul 21, 10:38 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1038 AM CDT THU JUL 21 2005 WIZ046-047-056-057-063-064-068-069-211700- COLUMBIA-DANE-GREEN-GREEN LAKE-JEFFERSON-MARQUETTE-ROCK-SAUK- 1038 AM CDT THU JUL 21 2005 ...SEVERE THUNDERSTORM WATCH CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 655 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...MARQUETTE...GREEN LAKE...SAUK...COLUMBIA... DANE...JEFFERSON...GREEN...AND ROCK. WIZ051-052-058>060-065-066-070>072-211700- DODGE-FOND DU LAC-KENOSHA-MILWAUKEE-OZAUKEE-RACINE-SHEBOYGAN- WALWORTH-WASHINGTON-WAUKESHA- 1038 AM CDT THU JUL 21 2005 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT... SEVERE THUNDERSTORM WATCH NUMBER 655 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES...FOND DU LAC...SHEBOYGAN...DODGE...WASHINGTON... OZAUKEE...WAUKESHA...MILWAUKEE...WALWORTH...RACINE...KENOSHA... AND THE ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN. TZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:04 AM CDT | Special Marine Warning | MKX | 116 min | |
| Jul 21, 11:03 AM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.